Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 9, 2023, 1:29 PM CDT for San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2023, 1:29 PM CDT (18:29 UTC)
- Expired
- May 9, 2023, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:34 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, May 9, 6:34 AM CDT, 6 hours 55 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 634 AM CDT Tue May 9 2023 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 210 AM CDT Tue May 9 2023 A mid-level low will gradually move east/northeast along our northern border today and tonight as a slug of deeper moisture moves into South Texas (PWATs reaching around 2"). Isolated to scattered showers and thunderstorms are expected to develop. With MUCAPE values nearing 2300 J/kg, a few storms could be strong to severe. As such, the Storm Prediction Center (SPC) has included most of South Texas in a Marginal Risk for severe weather. Damaging winds and large hail will be the greatest severe weather threat with these storms. Perhaps more concerning will be the potential for locally heavy rainfall in any thunderstorm. Projected storm total rainfall for today through Wednesday is 1-2", with locally higher amounts. The axis of greatest moisture will remain over the eastern Coastal Plains and Victoria Crossroads, where the highest rainfall totals are expected. The Weather Prediction Center has included this area in a Slight Risk for Excessive Rainfall for both today and Wednesday. Otherwise, temperatures will be moderated a bit by cloud cover today, but that does not mean it will be comfortable outside. High humidity will lead to sticky, warm, and muggy days today and Wednesday (definitely a 2-shower kind of day). Minor coastal flooding will also be something to keep an eye on for today and Wednesday. P-ETSS guidance is bringing tidal values above 2 ft MSL; however, this looks a bit overdone. For now, simply monitoring the situation seems to be the way to go. && .LONG TERM... (Thursday through next Monday) Issued at 210 AM CDT Tue May 9 2023 Key Messages: - Heavy rainfall possible this weekend - Temperatures near seasonal norms The main story for the long-term period is the potential for heavy rainfall this weekend. The Weather Prediction Center (WPC) has placed South Texas in a Slight to a Moderate Risk for excessive rainfall Friday through Sunday morning. With model discrepancy, there's still a lot of room for changes in the forecast but in general expecting several inches of rain across South Texas this weekend. Looking at the synoptic picture a mid-level low over the Rockies ejects out over the Northern Plains while another low forms over the SE CONUS and moves offshore over the northeastern Gulf. Meanwhile an area of low pressure forms in the vicinity of the Desert Southwest/Great Basin and operational models seem to be struggling with where to put this low. The shortwaves rotating around this system will basically keep daily rain chances across South Texas through early next week with the highest PoP's ~80% across our northern counties. After this low dissipates the flow over the CONUS becomes quasi-zonal and will pick up the aforementioned northeastern Gulf low into the overall flow and that system is progged to eject over the Atlantic before it also dissipates. Other than that temperatures will range in the 80s during the day and in the 70s at night. && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Tue May 9 2023 MVFR and IFR ceilings have developed across the area. Ongoing thunderstorms will continue through much of the morning before a brief break. We will once again have thunderstorms this afternoon, with locally heavy rainfall and the potential for strong to severe thunderstorms. There could be some brief VFR conditions today, but generally expect MVFR through the TAF period. && .MARINE... Issued at 210 AM CDT Tue May 9 2023 Weak to moderate onshore flow is expected today through Wednesday. Isolated to scattered showers and thunderstorms are expected through Wednesday. Generally moderate onshore flow is then expected across the local waters through this weekend, then flow will turn northerly and become weak to moderate. Daily showers and thunderstorms are expected each day this week with Friday through Sunday being the most active. Any thunderstorms that develops will have the potential to produce gusty winds and frequent lightning. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 85 74 83 75 / 50 40 50 10 Victoria 82 71 83 73 / 60 50 60 10 Laredo 95 76 92 75 / 30 30 30 0 Alice 88 72 87 73 / 50 40 50 10 Rockport 84 74 83 76 / 50 40 50 10 Cotulla 94 74 93 74 / 40 30 40 10 Kingsville 88 73 85 74 / 50 40 40 10 Navy Corpus 84 75 83 76 / 50 40 40 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...LS LONG TERM....BF AVIATION...LS/77
Hazardous weather outlook, May 9, 4:45 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 445 AM CDT Tue May 9 2023 TXZ229>234-239>247-342>347-442-443-447-100945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 445 AM CDT Tue May 9 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today and tonight. There is a Marginal Risk of Severe Weather today. There is a Marginal to Slight Risk of Excessive Rainfall today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Wednesday, with coverage increasing to numerous to widespread through the weekend. Marginal Risk of excessive rainfall Wednesday morning through Thursday morning Slight to Marginal Risk of excessive rainfall Friday morning through Saturday morning. Heat index values between 100-105 degrees Thursday afternoon across the Brush Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-100945- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 445 AM CDT Tue May 9 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms possible Wednesday and Thursday afternoon with coverage increasing to numerous Friday night through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 9, 12:17 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1217 PM CDT Tue May 9 2023 TXZ243-244-343-344-091745- Inland Nueces TX-Inland San Patricio TX-Coastal Nueces TX- Coastal San Patricio TX- 1217 PM CDT Tue May 9 2023 ...A strong thunderstorm will impact portions of central Nueces and southeastern San Patricio Counties through 1245 PM CDT... At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm near Corpus Christi North Beach, or near Portland, moving east at 35 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Corpus Christi, Portland, Ingleside, Gregory, Ingleside On The Bay and Corpus Christi North Beach. This includes the following highways... Interstate 37 between mile markers 2 and 10. US Highway 181 between mile markers 634 and 648. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. If on or near Nueces Bay and Corpus Christi Bay, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 2780 9754 2789 9758 2799 9723 2780 9717 TIME...MOT...LOC 1716Z 272DEG 31KT 2787 9744 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH ADAMS
Special weather statement, May 9, 1:00 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 100 PM CDT Tue May 9 2023 TXZ245-344-345-443-091830- Coastal San Patricio TX-Nueces Islands TX-Coastal Aransas TX- Aransas Islands TX- 100 PM CDT Tue May 9 2023 ...A strong thunderstorm will impact portions of southwestern Aransas and southeastern San Patricio Counties through 130 PM CDT... At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm over Aransas Pass, or 8 miles northwest of Port Aransas, moving northeast at 15 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Portland, Rockport, Port Aransas, Ingleside, Aransas Pass, Gregory, Ingleside On The Bay, Palm Harbor, Key Allegro, Copano Village and Fulton. This includes US Highway 181 between mile markers 638 and 640. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 2777 9720 2791 9734 2813 9706 2791 9689 TIME...MOT...LOC 1759Z 235DEG 14KT 2790 9718 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH PH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 10:52 PM CDT | Special Weather Statement | CRP | McMullen | 23 min |
| May 9, 12:32 AM CDT | Special Weather Statement | CRP | La Salle | 43 min |
| May 9, 1:40 AM CDT | Special Weather Statement | CRP | La Salle | 50 min |
| May 9, 2:33 AM CDT | Special Weather Statement | CRP | La Salle | 27 min |
| May 9, 3:02 AM CDT | Special Weather Statement | CRP | La Salle | 43 min |
| May 9, 3:37 AM CDT | Special Weather Statement | CRP | La Salle, McMullen | 38 min |
| May 9, 3:53 AM CDT | Special Marine Warning | CRP | 67 min | |
| May 9, 4:15 AM CDT | Special Weather Statement | CRP | McMullen | 30 min |
| May 9, 4:42 AM CDT | Special Weather Statement | CRP | Bee, Live Oak | 48 min |
| May 9, 4:59 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 9, 5:03 AM CDT | Special Weather Statement | CRP | Bee, Live Oak | 42 min |
| May 9, 6:54 AM CDT | Special Weather Statement | CRP | Victoria | 36 min |
| May 9, 7:27 AM CDT | Special Weather Statement | CRP | Victoria | 48 min |
| May 9, 12:17 PM CDT | Special Weather Statement | CRP | San Patricio | 28 min |
| May 9, 1:00 PM CDT | Special Weather Statement | CRP | Aransas | 30 min |
| May 9, 1:16 PM CDT | Special Marine Warning | CRP | 59 min | |
| May 9, 1:35 PM CDT | Areal Flood Advisory | CRP | Nueces | 3 hr |
| May 9, 2:18 PM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| May 9, 3:13 PM CDT | Special Weather Statement | CRP | Duval | 32 min |
| May 9, 3:44 PM CDT | Special Weather Statement | CRP | Duval | 31 min |
| May 9, 4:03 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 22 min |
| May 9, 4:12 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 14 days |
| May 9, 4:19 PM CDT | River Flood Warning | CRP | Victoria | 42 hr |
| May 9, 5:25 PM CDT | Special Weather Statement | CRP | Refugio | 50 min |
| May 9, 5:48 PM CDT | Special Weather Statement | CRP | Victoria | 42 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.